Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    34
  • comments
    11
  • views
    11961

Day 119

espoirvertrauen

300 views

Ok, so I went to the derm this week and she was ecstatic with my skin's progress (and so am I!!)! Because I am tolerating the drug so well, she decided to bump me up to 80 mg/ day for my last month, and I'm not sure how I feel about this. On the one hand, I do like the idea of getting as much Accutane into my body before I finish my course since my odds of a long term cystic acne cure are better if I do this. But, on the other hand, with the holidays and a vacation to Hawaii in only a few weeks, I don't want to experience a breakout from the increased dose or have the dryness/ redness/ joint pain get much worse since it's at a tolerable level right now. I think I might actually reduce my dose to 40 mg/ day and just continue treatment for two more months (I will have to call my derm about this).

As for side effects, the skin all over my body is starting to get really dry and kind of scaly, but the skin on my face is not too dry and only a little red. My scalp has been fine since I am only washing my hair twice a week, but my eyes and nose have been super dry this week, probably due to the colder weather. I had the worst bloody nose of my life this week and literally had blood spraying out of my nose! My joints have really started to hurt, especially my lower back, but I have been doing a lot of running and spin classes which is probably making them hurt more.

My skin is totally clear! The lingering cyst I've had for months is healing and I've got a few red marks from old cysts, but it's been a few weeks since I've gotten a new pimple or cyst. For those of you just starting your Accutane courses, please believe me that although the first few months are REALLY tough on this drug, it's totally worth it when you finally get clear skin! I can't tell you how nice it is to not have throbbing cysts on my face that hurt every time I laugh or smile or take a bite of food, and to not have to feel the need to hide at home because my face looks disgusting. I'm just keeping my fingers crossed that my skin stays clear once I finish my course, but in the meantime, I am going to enjoy the clear skin. :)



2 Comments


Recommended Comments

Wow I can't believe how much things have improved for you! I'm so pleased for you, our plight at the beginning seems such a long time ago, I hope things continue to stay positive for you :)

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×